advertisement
Question
Posted by: Gloria | 2012-05-15

Lamictin withdrawal

Hi Dr

I stopped Lamictin 100 mg and Abilify 5 mg last week due to my pregnancy. I am continuing on Zoloft 50 mg. I am feeling extremely down and my doctor said that it could be due to withdrawal symptoms as well. I cannot find much information on the internet about Lamictin withdrawal symptoms. Is it normal to experience depression as a withdrawal symptom? Can I expect that my mood will improve when the withdrawal symptoms lessen?

Thanks

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I'm very surpised if your doctor failed to suggest to you a specific plan for how to come of the drugs and what symptoms to expect and how to handle them - that was his task.
Even if depression were not a common withdrawal effect from stopping Lamictin, the withdrawal of its protective effect which would have limited mood swings, might assist in the return of a depressive mood swing.
If the lower mood is truly a withdrawal effect, one could expect it to fade as the withdrawal efect waned, and thus before long ; if it is the return of a depressive mood swing, it would not generally wane, and would need some plan of management. This could include a different and safer antidepressant alternative, or the use of CBT psychotherapy which can also greatly help in managing a depression.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2012-05-15

I'm very surpised if your doctor failed to suggest to you a specific plan for how to come of the drugs and what symptoms to expect and how to handle them - that was his task.
Even if depression were not a common withdrawal effect from stopping Lamictin, the withdrawal of its protective effect which would have limited mood swings, might assist in the return of a depressive mood swing.
If the lower mood is truly a withdrawal effect, one could expect it to fade as the withdrawal efect waned, and thus before long ; if it is the return of a depressive mood swing, it would not generally wane, and would need some plan of management. This could include a different and safer antidepressant alternative, or the use of CBT psychotherapy which can also greatly help in managing a depression.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement